Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 5, 2017, 2:41 AM MDT. It took effect at Aug 5, 2017, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2017, 2:41 AM MDT (08:41 UTC)
- In effect from
- Aug 5, 2017, 12:00 PM MDT
- Expired
- Aug 5, 2017, 5:35 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
741 WWUS85 KCYS 050841 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 241 AM MDT Sat Aug 5 2017 WYZ304-306-050945- /O.CAN.KCYS.FW.A.0005.170805T1800Z-170806T0000Z/ Southwest Carbon County-Upper North Platte River Basin- 241 AM MDT Sat Aug 5 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 304 AND 306... The National Weather Service in Cheyenne has cancelled the Fire Weather Watch. Fire Weather concerns will be elevated through the middle of this afternoon, but relative humidities will be above critical levels through most of the afternoon. $$ WYZ303-052200- /O.UPG.KCYS.FW.A.0005.170805T1800Z-170806T0000Z/ /O.NEW.KCYS.FW.W.0012.170805T1800Z-170806T0000Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 241 AM MDT Sat Aug 5 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 303... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 6 PM MDT this evening. The Fire Weather Watch is no longer in effect. * WIND...West 15 TO 20 mph with gusts of 30 to 35 mph. Winds will shift into the north late in the afternoon. * HUMIDITY...12 to 17 percent...but 15 to 25 percent across northern Carbon county. * IMPACTS...Any fires that develop will likely spread rapidly across central and southern Carbon county. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
792 WWUS85 KCYS 052335 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 535 PM MDT Sat Aug 5 2017 ...RED FLAG WARNING CANCELLED FOR LOWER ELEVATIONS OF CARBON COUNTY... WYZ303-060045- /O.CAN.KCYS.FW.W.0012.000000T0000Z-170806T0000Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 535 PM MDT Sat Aug 5 2017 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 303... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Relative humidity will continue to increase through the evening. The critical fire weather threat has ended. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 4, 6:16 PM MDT, 8 hours 25 minutes earlier.
Area forecast discussion, Aug 4, 6:16 PM MDT, 8 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
616 PM MDT Fri Aug 4 2017
.SHORT TERM...(This evening through Sunday)
Issued at 159 PM MDT Fri Aug 4 2017
Skies currently clear across
the region with just a few cumulus clouds popping up in the deeply
mixed boundary layer to the west of the Laramie Range. Look for a
few isolated storms to build up late this afternoon or early evening
over the Laramie Range but coverage should not be too widespread.
Guidance still indicates that storms may be able to maintain
themselves into the overnight hours as lift from a mid level wave
passing to the north may aid in providing lift above the cooling
boundary layer. Should any sustained updrafts develop, deep layer
shear of 40 to 50 kt along with steep mid level lapse rates could
allow for some large hail in the strongest storms.
Surface winds shift to northerly on Saturday as a pre-frontal trough
sets up from northern CO into the NE panhandle. Convection appears
to be most likely along this trough over the southern Panhandle and
along the actual cold front pressing south into Converse and
Niobrara Counties late in the day. Models indicate showers and
storms increasing in coverage through the overnight hours on
Saturday night as low level convergence/frontogenesis in the
presence of steep mid level lapse rates are in place over the plains
along a slow moving front. NAM is putting out some hefty rainfall
totals however think models may be overdoing the coverage an
intensity of the convection so tempered POP and QPF a bit.
Sunday looks to be much cooler and cloudy. Continued chances of
showers and thunderstorms with the surface front nearby and weak
ripples of mid level energy passing overhead.
.LONG TERM...(Sunday night through Friday)
Issued at 159 PM MDT Fri Aug 4 2017
The models are starting to focus on the potential for some
moderate rainfall on Sunday night into Monday morning for
portions of southeast Wyoming mainly south of a Torrington to
Alliance line. This area will be under the right entrance region
of the upper level jet along with a strong shortwave moves through
the northern Plains. Ensembles are even keying in on precipitable
water values creeping to around 1 inch which is slightly above
normal for this time of year. Along with this rainfall will come
some more cool temperatures with afternoon highs on Monday only
climbing to the mid 60s to lower 70s. These temperatures will be
slow to recover on Tuesday and Wednesday as the northwest flow
regime persist. More chances of scattered showers and
thunderstorms are anticipated on these days as well as the low
level moisture/instability continues to linger. The ECMWF, GEM
does try to flatten the upper level flow somewhat next week, which
would provide slightly warmer temperatures. Either way this
pattern looks fairly wet for this time of year.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 608 PM MDT Fri Aug 4 2017
Mainly vfr conditions through the taf period. Isolated showers and
thunderstorms will be possible at most sites through the evening.
There will be enough low level moisture for brief mvfr vis/cigs
around in the hours around sunrise at BFF and AIA. Some sites will
see winds gusting to 20-25 kts through around 03Z.
&&
.FIRE WEATHER...
Issued at 159 PM MDT Fri Aug 4 2017
Critical fire weather conditions currently at
Saratoga, Rawlins, and Laramie early this afternoon and thus the Red
Flag Warning continues and was expanded into zone 308. Guidance
indicates that elevated to critical conditions may again develop
Saturday afternoon especially over western Carbon County. Winds may
not be quite as strong Saturday so conditions will likely not be
quite as widespread. However, enough confidence to issue a Fire
Weather Watch for Saturday afternoon. Sunday through early next
week looks to bring cooler temperatures with increasing moisture so
not expecting any concerns after Saturday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 7 PM MDT this evening for WYZ303-304-306-
308.
Fire Weather Watch Saturday afternoon for WYZ303-304-306.
NE...None.
&&
SHORT TERM...DEL
LONG TERM...REC
AVIATION...ZF
FIRE WEATHER...DELHazardous weather outlook, Aug 4, 6:34 AM MDT, 20 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 634 AM MDT Fri Aug 4 2017 WYZ101>119-051245- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 634 AM MDT Fri Aug 4 2017 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected today, mainly east of Interstate 25. Thunderstorms may contain gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A more active weather pattern is anticipated this weekend through the middle of next week as a cold front stalls across the area. Thunderstorms will be possible each day Saturday through Thursday. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-051245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 634 AM MDT Fri Aug 4 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected by this evening across western Nebraska. Some of these thunderstorms may become strong with small hail, gusty winds, and frequent lightning possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A more active weather pattern is anticipated this weekend through the middle of next week. Thunderstorms will be possible each day Saturday through Thursday, especially across the southern panhandle. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Special weather statement, Aug 4, 11:25 PM MDT, 3 hours 16 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1125 PM MDT FRI AUG 4 2017 NEZ002-003-095-096-WYZ102-108-050615- Box Butte NE-Dawes NE-North Sioux NE-South Sioux NE-Goshen County WY- Niobrara County WY- 1125 PM MDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE... SOUTHWESTERN DAWES...CENTRAL SIOUX...SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 1215 AM MDT... At 1125 PM MDT, Doppler radar was tracking a strong thunderstorm over Harrison, or 29 miles east of Lusk, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crawford, Harrison, Flahertys Corner, Fort Robinson Campground and Fort Robinson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4254 10411 4280 10398 4270 10322 4228 10341 TIME...MOT...LOC 0525Z 288DEG 32KT 4267 10389 Trudel
Special weather statement, Aug 5, 12:29 AM MDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1229 AM MDT SAT AUG 5 2017 NEZ095-096-WYZ101-102-107-108-050715- North Sioux NE-South Sioux NE-East Platte County WY-Goshen County WY- Converse County Lower Elevations WY-Niobrara County WY- 1229 AM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SIOUX...SOUTHERN NIOBRARA...NORTHERN GOSHEN...NORTHEASTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 115 AM MDT... At 1228 AM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Lusk, moving east at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Rawhide Buttes around 1240 AM MDT. Jay Em around 1250 AM MDT. Prairie Center around 100 AM MDT. Other locations impacted by this storm include Hwy 85 At Dry Rawhide Creek and Van Tassell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4259 10494 4292 10472 4272 10376 4217 10416 TIME...MOT...LOC 0628Z 289DEG 39KT 4266 10461 Trudel
Special weather statement, Aug 5, 1:20 AM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Cheyenne WY 120 AM MDT SAT AUG 5 2017 NEZ002-003-019-095-096-WYZ102-108-050800- Scotts Bluff NE-Box Butte NE-Dawes NE-North Sioux NE-South Sioux NE- Goshen County WY-Niobrara County WY- 120 AM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE...NORTH CENTRAL SCOTTS BLUFF...SOUTHWESTERN DAWES...SOUTHERN SIOUX... SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 200 AM MDT... At 119 AM MDT, Doppler radar was tracking a strong thunderstorm 22 miles north of Torrington, moving east at 45 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Agate Bed National Monument around 135 AM MDT. Flahertys Corner around 200 AM MDT. Other locations impacted by this storm include Hwy 85 At Dry Rawhide Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4228 10439 4263 10418 4252 10330 4189 10355 TIME...MOT...LOC 0719Z 289DEG 38KT 4238 10404 Trudel
Special weather statement, Aug 5, 2:17 AM MDT, 24 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
217 AM MDT SAT AUG 5 2017
NEZ003-019-021-096-050915-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
217 AM MDT SAT AUG 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR BOX BUTTE...NORTHEASTERN SCOTTS
BLUFF...NORTHERN MORRILL AND SOUTHEASTERN SIOUX COUNTIES UNTIL 315 AM
MDT...
At 216 AM MDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Scottsbluff, moving southeast at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Kilpatrick Lake around 245 AM MDT.
Angora around 315 AM MDT.
Other locations impacted by this storm include Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4153 10274 4195 10372 4237 10362 4231 10275
4210 10274 4209 10272
TIME...MOT...LOC 0816Z 292DEG 26KT 4209 10358
TrudelThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:29 AM MDT | Special Weather Statement | CYS | Goshen | 46 min |
| Aug 5, 2:39 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Aug 5, 3:13 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Aug 5, 3:42 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| Aug 5, 4:07 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Aug 5, 4:20 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.